MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that coating issue occurred.A 035/145 (bx/1) amplatz super stiff guidewire was used.However, during the procedure, the wire delaminated as the coating at the distal tip of the wire separated and peeled off from its coating.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned in a generic plastic bag; overall visual revision identified the tip detached.The costumer provides one photos of the pouch, and it was observed that the pouch information matches with the complaint information.The guidewire was returned for the analysis, and it was observed that the coil wire was unraveled due the guidewire was found detached separated approximately 2.7cm from distal tip to the transition point.Additionally, the guidewire was kinked at the distal section.Under microscope it was observed that the core wire was detached separated at the transition point and the coil wire was unraveled and detached.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16714588
Report Number2124215-2023-16334
Device Sequence Number20648897
Product Code DQX
UDI-Device Identifier08714729295723
UDI-Public08714729295723
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K843017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0030513749
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale